Doctor insights on:
Heroin Xanax Overdose
Yes: But depends on how you ingested the heroin and xanax (alprazolam). If they were injected, OD occurs within 10-15 minutes, and certainly no more than an hour. But if you took the Xanax (alprazolam) by mouth, and snorted the heroin, the overdose can occur while the Xanax (alprazolam) is being absorbed, which can take several hours to be complete. See a health professional if this is you, or if a friend, get them to an ER& get help. ...Read more
Alprazolam is a short acting benzodiazepine, it does not last long in the system. So when used regularly with multiple doses to treat anxiety, it is associated with inter-dose withdrawal, tolerance and a resulting increase level of baseline anxiety. So in anxiety clinics, we use it only in cases of " flight, dentist or other infrequent anxieties, ...Read more
I am dealing with my brothers death last month due to an overdose. I recieved the death cert. Today and it says herion and Xanax (alprazolam) Was it painfull?
U don't want to know: Forgive my frankness. Forget any ideas about "drifting peacefully off to sleep" as one might in the controlled euthanasia of a beloved pet using morphine, or an terminal sedation. The accidental heroin overdoses described by witnesses who are fellow-drug-abusers are often a horrible choking and a ghastly gush of foam from the lungs as the drug wrecks havoc on the deep chest nerves. ...Read more
No: Absolutely not, but don't take any medication outside of your doctor's directions. ...Read more
Heroin overdose: Heroin overdose is a painless death since it puts the person deeper into unconcious until the brain stem receptor that control breathing reach a critical saturation. Death ensues from hypoxia. Heroin like compounds if often used in death by lethal injection in capital punishment. The painful part is the moment before injecting heroin where a person feels emotional pain and emptiness. ...Read more
I have taken 4. 25 Xanax (alprazolam) over the course of the day as my anxiety has been high. This won't make me overdose right?
Right? Wrong!: This is a very high dose. How many mgs do you normally take daily? If you have high tolerance for drug, you may be ok. But you are really playing with fire. Talk with prescriber re drug. Seeing a psychologist for tx along with drug tx appears to be a safer way to handle extreme anxiety. Take good care of yourself. ...Read more
What happens if someone takes Xanax (alprazolam) and overdoses, what can you give them to drink or eat to reverse the effect, and help them get back to normal?
More to it: Well depends, the bigger picture may be, why did they ingest more then suggested? Was it a suicide attempt? Are they suicidal? They should seek help with a psychiatrist and therapist. take them to the ER to monitor their vitals and give the appropriate treatments. Enough xanax (alprazolam) can cause respiratory depression and even death. ...Read more
I was prescribed a 30 day supply of 5mg ambein and 0.25mg xanax (alprazolam). I took them together to try and got overdosed. Now I'm scared that I would die. What should I do?
OD?: If u took the whole 30 day supply, head on to the er. They will be glad to get u back on track. ...Read more
Be careful: Impossible question to answer. Lack of basic info: dose, age, other meds, health status. Meds cannot be taken like that! Check wiith your care provider. ...Read more
Two ways: Suppression of the drive to breathe is the more familiar. For reasons we do not understand, pulmonary edema may come on very rapidly and kill the person with a sudden eruption of foam from the mouth and suffocation. Neither is painful, but I hope that neither is something that you want. Good luck, and if you have lost someone, you have my sympathy. ...Read more
Two ways at least: I wish I had not seen this so often as a pathologist. Breathing may simply stop as a result of the drug. Or for some reason that we've not been able to figure out, the air spaces of the lungs suddenly fill with fluid. Foam gushes from the mouth and the user dies. I give families the comfort that witnesses to this event say it seems that the person does not suffer -- but who knows for sure? ...Read more
Airways and lungs
no breathing! shallow breathing,
slow and difficult breathing,
eyes, ears, nose, and throatdry mouth,
extremely small pupils, sometimes as small as the head of a pin ("pinpoint pupils"),
tongue discoloration, heart and blood, low blood pressure, weak pulse, skin, bluish-colored nails and lips, stomach and intestines, constipation, spasms of the stomach and intestinal tract, nervous, coma. ...Read more
Depends what you: Mean by help. A true overdose results in unconsciousness and can cause respiratory depression, vomiting, aspiration, brain damage and death. This requires immediate medical attention. If you mean help for someone out of control on drugs, you can only express your concern to them and suggest they get help. If this is a loved one/friend, Alanon may be helpful to you-a self-help group for loved ones ...Read more
There are several: First and foremost, if an individual with overdose is breathing adequately, careful observation in a monitored setting (ICU, ER or telemetry unit) is necessary. If breathing is compromised, a narcotic antagonist such as naloxone or nalmefene can be given, but repeat doses or a continuous infusion may need to be given, since opioids may be longer acting than the antidote (20-30 minutes). ...Read more
Well...be careful.: Yes. Naltrexone blocks opioid receptors, so it's a good option for people who are detoxed already. If Naltrexone is used prior to detox, it will lead to immediate withdrawal symptoms. In addition, use of opioids after discontinuing Naltrexone are at risk for serious overdose, most likely due to loss of tolerance. Naltrexone is best for motivated people who have already undergone detoxification. ...Read more
I have a Xanax (alprazolam) prescription. How many milligrams can I safely take without overdosing?
Usually 6 mgs.: All medications, including xanax, (alprazolam) must be titrated for a particular patient. Six milligrams is the highest suggested daily dose. However, this may be too much for some individuals and not enough for others. Work with your doctor to find the right dose for you. ...Read more
Snort heroin: The answer depends on the purity and strenght of heroin. Also this heroin is often intentionally tainted with chemicals to enhance absorption and euphoria. Cocaine is often mixed making this forn of addiction lethal. A first time user has a higher risk if death because brain does not develop tolerance in a rapid fashion causing respiratory depression and no oxygen to brain. ...Read more
I had 2 glasses of vodka tea with dinner and took. 5mg Xanax (alprazolam) for a panic attack one hour later. I won't overdose will i?
Respiratory suppress: Opiates suppress the part of the brain that manages breathing. ...Read more
Overdose- 3.5 mg of xanax, (alprazolam) 1mg of lorazepam, 100 mg of tramadol, 2 norco 20/650 and 50 mg of atarax. Plus 3 cocktails. Am I at risk of dying?
Emergency Situation: Healthtap received your message about 20 minutes ago. You should call 911 or have a responsible party drive you to the nearest emergency room immediately. Do not hesitate. Obviously you are reaching out for guidance and help. Please seek help immediately without delay. There is help waiting for you. Good luck. ...Read more
Am I at risk for overdose? I took 2 norco 5, 2 tramadol, 3 Xanax (alprazolam). 5, 1 lorazepam 1, and 2 atarax 25 plus3 cocktails. Am I at risk for not waking up?
Yes. Yes. YES!: Stop taking pills. Get help now. If you are alone call 911. ...Read more